Evidence map›Paper›PMID 32789126›Full record

ArticleEuropean journal of case reports in internal medicine2020

Olmesartan-Induced Enteropathy: A Case of Recurrent Diarrhoea.

Ana Rita Fernandes Matos, Elisabete Coelho, Sofia Caridade

Open access · goldAbstract read
In one paragraph

Article in European journal of case reports in internal medicine, 2020. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 3 papers.

0numbers the graph read from it
0cells of the map it votes in
3citing papers in PubMed
0.6field-weighted citation impact, top 31% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

3 citing papers in PubMed, 14 citations in OpenAlex.

  1. Article
  2. Article
  3. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

3 authors at 1 institution in 1 country.

Ana Rita Fernandes MatosServiço de Medicina Interna, Hospital de Braga, Braga, Portugal.
Elisabete CoelhoUnidade de Cuidados Intensivos Polivalente, Hospital de Braga, Braga, Portugal.
Sofia CaridadeServiço de Medicina Interna, Hospital de Braga, Braga, Portugal.
Hospital Braga · PT

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

A 77-year-old man with arterial hypertension and dyslipidaemia, treated with olmesartan/hydrochlorothiazide and simvastatin, was admitted with a 3-week history of anorexia, nausea, vomiting, profuse diarrhoea and weight loss. He was dehydrated and blood tests showed acute kidney injury. The aetiological study was inconclusive. The patient had a favourable clinical evolution during hospitalization and was discharged. However, after about 10 days at home, he was re-admitted to hospital with the same clinical presentation. It was noticed that olmesartan had not been prescribed during the previous admission but had been restarted on an outpatient basis. Biopsy examination showed duodenal mucosa with villous atrophy and polymorphic inflammatory infiltrate. Antibody testing for coeliac disease was negative. Based on these facts, it was hypothesized that the patient had olmesartan-induced enteropathy, which was subsequently confirmed. LEARNING POINTS: Drug-induced sprue-like enteropathy must be considered in the differential diagnosis of patients with diarrhoea, weight loss, and villous atrophy of the duodenal mucosa of unknow origin.Olmesartan has been associated with the development of enteropathy.Olmesartan-induced enteropathy can happen years after drug initiation.

Indexed as

diarrhoeaOlmesartansprue-like enteropathy

Identifiers

PMID32789126
PMCPMC7417047
OpenAlexW3062785345

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.